There are lots of different kinds of anti-depressants. None of them are exactly the same as each other, but they fall into different categories. Prozac is a selective serotonin reuptake inhibitor (SSRI). Cymbalta is a norephrine reuptake inhibitor, which is a VERY similar group, but it acts on adrenaline as well as serotonin, and is therefore stronger and has stronger side effects. I've been on both kinds, and found them both fine, except that the SSRI didn't work for me.
But even if they were in the exact same category, you could still respond to one and not the other, because there would still be a slight difference.
I have been on prozac for 13 years without a break. I started at 20 mg months later went up to 40 mg per day and then two years ago I was put on 60mg daily
I want to get off these anti depressents. How do I do that Safely. Any information would be deeply appreciated. Thanks
Yes PLEASE don't take yourself off without a psychiatrist's input. Antidepressants have a nasty habit of causing withdrawal even when they are discontinued carefully... I'm being hit really hard with withdrawal issues right now and they're not something to mess around with. Ask your doctor what you can expect to feel like with the changes in medication and make an informed decision about whether you'd rather remain on them or brave the journey off. Do you want to go off because of side effects? or because you feel you no longer need them? Those are important things to share with your doctor so he or she can help you make an informed decision about how to progress. Perhaps another medication would suit you better if you do, indeed, still need it. Good luck and post updates!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.